iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologypcodI am suffering from PCOD despite taking medications. Why?

Suffering from PCOD and taking medicines, but still it has not reduced. Can you help ?

Share
Suffering from PCOD and taking medicines, but still it has not reduced. Can you help ?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 28, 2018
Reviewed AtJanuary 29, 2024

Patient's Query

Dear Doctor,

  • I am a 29 year old female suffering from PCOD, taking medicines from past 1 year. But still it has not reduced. I was into Metformin and Folic acid. At the same time I have also taken medicines for conception (i.e, clomiphene).
  • Follicar study has been conducted for four times and only once the egg ruptured, but I did not conceive.
  • From december onwards the follicles are not maturing upto required level.
  • Again during February and March my doctor put me on K-35 as my periods during past 1 year were not regular and still are irregular (I have to take tablet Norgest thrice daily for 5 days and then periods come).
  • Recently I have consulted another doctor, she has prescribed me to stop taking Metformin and instead to start on APCOD sachet (Myo-inositol) and Safegest D (dehydroepiandrosterone) and during periods Adova (Anastrozole).

But I have not yet started the medicines. I am a bit confused, whether should I totally stop Metformin and start with these new drugs?

Answered by Dr. Richa Agarwal

Hi, Welcome to icliniq.com.

Metformin is a very effective medicine in PCOD (Polycystic Ovarian Disease) treatment.

It reduces weight, increases sensitivity to insulin and decreases androgen level.

All these effects are helpful in the treatment of PCOD.

But as you say it is not effective in your case; you can start these above mentioned medications instead of metformin.

But use of myo-inositol in PCOD is not very clear.

You should consult an expert gynaecologist for your treatment. If you have further questions, feel free to ask an obstetrician and gynaecologist online. --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy